Alert archive / Colorado / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 26, 2009, 2:54 PM MDT for El Paso County, Colorado. It was in force for 96 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2009, 2:54 PM MDT (20:54 UTC)
- Expired
- Jul 26, 2009, 4:30 PM MDT
- In force
- 96 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:56 PM MDT | HEAVY RAIN 1.5 | 6 Ne Colorado Springs, CO | PRECIPITATION OCCURRED IN 25 MINUTE PERIOD...230 PM TO 255 PM MDT |
| Jul 26, 2:59 PM MDT | FLASH FLOOD | 5 N Peterson Afb, CO | WATER CURB TO CURB ON TUTT BLVD FROM CONSTITUTION TO NORTH CAREFREE |
| Jul 26, 3:04 PM MDT | FLASH FLOOD | 6 Ne Colorado Springs, CO | CURB TO CURB STREET FLOODING. WATER DEPTH UP TO BOTTOM OF PICKUP TRUCK DOORS. |
| Jul 26, 3:07 PM MDT | FLOOD | 4 Ene Colorado Springs, CO | SIGNIFICANT STREET FLOODING. |
| Jul 26, 3:07 PM MDT | FLASH FLOOD | 4 Ene Colorado Springs, CO | SIGNIFICANT STREET FLOODING. |
| Jul 26, 3:08 PM MDT | HEAVY RAIN 1.4 | 7 E Colorado Springs, CO | RAINFALL IN 35 MINUTE PERIOD...230 PM TO 305 PM MDT. |
| Jul 26, 3:10 PM MDT | HEAVY RAIN 1.6 | 4 Nne Colorado Springs, CO | MEASURED IN PAST HOUR. STILL RAINING. |
| Jul 26, 3:15 PM MDT | HEAVY RAIN 1.85 | 5 Ne Colorado Springs, CO | MEASURED IN PAST HOUR. |
| Jul 26, 3:20 PM MDT | FLASH FLOOD | 4 E Colorado Springs, CO | CREEK WENT OUT OF ITS BANK AND WAS FLOWING ACROSS THE ROAD AT GALLEY RD AND SAN MIGUEL. |
| Jul 26, 3:30 PM MDT | HEAVY RAIN 1.61 | 6 Ene Colorado Springs, CO | 60 MINUTE DURATION 230 PM TO 330 PM MDT. FROM COCORAHS OBSERVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPUB 262054 FFWPUB COC041-270000- /O.NEW.KPUB.FF.W.0006.090726T2054Z-090727T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT SUN JUL 26 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES COLORADO SPRINGS... * UNTIL 600 PM MDT * AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLORADO SPRINGS. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF UP TO 1.5 INCHES HAVE OCCURRED ACROSS NORTHERN PORTIONS OF COLORADO SPRINGS AND ADDITIONAL RAINFALL OF A HALF INCH TO AN INCH CAN BE EXPECTED IN THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3899 10493 3900 10462 3875 10459 3874 10491 $$
2 follow-up statements
000 WGUS75 KPUB 262146 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT SUN JUL 26 2009 COC041-270000- /O.CON.KPUB.FF.W.0006.000000T0000Z-090727T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 346 PM MDT SUN JUL 26 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR WEST CENTRAL EL PASO COUNTY... AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH PRODUCED HEAVY RAIN ACROSS THE COLORADO SPRINGS AREA HAS MOVED SOUTHEAST OF THE AREA. HOWEVER...LIGHT TO MODERATE RAINFALL CONTINUES TO FALL OVER PORTIONS OF THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLORADO SPRINGS...AND PETERSON AIR FORCE BASE. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF UP TO 2 INCHES HAVE OCCURRED ACROSS NORTHEAST AND EAST CENTRAL PORTIONS OF COLORADO SPRINGS. ANY ADDITIONAL RAINFALL AMOUNTS WILL BE GENERALLY LESS THAN A HALF AN INCH. HOWEVER CREEKS...NORMALLY DRY WASHES AND FLOOD PRONE ROADWAYS IN THE AREA WILL CONTINUE TO RUN HIGH WITH WATER UNTIL THE WATER HAS HAD TIME TO RECEDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3899 10493 3900 10462 3875 10459 3874 10491 $$
000 WGUS75 KPUB 262230 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 430 PM MDT SUN JUL 26 2009 COC041-262239- /O.CAN.KPUB.FF.W.0006.000000T0000Z-090727T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 430 PM MDT SUN JUL 26 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL EL PASO COUNTY... HEAVY RAIN HAS MOVED SOUTH AND EAST OF THE AREA AND THE RUNOFF HAS RECEDED. LAT...LON 3899 10493 3900 10462 3875 10459 3874 10491 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:28 PM MDT, 26 minutes earlier.
Area forecast discussion, Jul 26, 2:28 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 228 PM MDT SUN JUL 26 2009 .SHORT TERM... (TONIGHT AND MONDAY) ...MAIN FORECAST CONCERNS ARE POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND EVENING... NOT MUCH CHANGE IN OVERALL PATTERN FROM YESTERDAY THOUGH THERE ARE A FEW SUBTLE FEATURES OF INTEREST. FIRST PRECIP WATERS HAVE INCREASED WITHIN THE RECIRCULATED MOISTURE PLUME WITH VALUES INCREASING TO UP TO AROUND 180% OF NORMAL VS THE 150% FROM YESTERDAY. WV SHOWS NEXT DISTINCT SHORTWAVE MOVING INTO NW CO WHICH WILL BE TRACKING EASTWARD AROUND THE PERIPHERY OF THE UPPER RIDGE ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT. THIS FEATURE HAS ALREADY BEGUN TO FIRE OFF THUNDERSTORMS ACROSS WRN AND NRN CO AS OF 18Z...AND IN AN HOUR OR TWO EXPECT ACTIVITY WILL BE RAMPING UP ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. SURFACE DEW POINTS ARE STILL IN THE 50S TO LOWER 60S ACROSS THE PLAINS...WITH 50 DEW POINTS WELL UP INTO THE HIGH VALLEYS AND 40S FOR THE HIGHER MTNS. THIS YIELD CAPE VALUES OF AROUND 800 TO 1500 J/KG ACROSS THE EASTERN MOUNTAINS/PLAINS WITH THE HIGHEST VALUES ALONG THE LOWER EASTERN SLOPES OF THE SE MOUNTAINS. SPC MESO ANALYSIS HAS ANOTHER AXIS OF HIGH CAPE OF 1500 J/KG ALONG THE CO/NM BORDER. BOTH NAM AND GFS HAVE QUITE WIDESPREAD QPF ACROSS THE SE MTS/ADJACENT PLAINS FOR THIS AFTERNOON AND EVENING DUE TO A COMBINATION OF SURFACE HEATING AND FORCING FROM INCOMING SHORTWAVE...AND DUE TO THE HEAVY RAIN AND SATURATED SOILS THE OCCURRED YESTERDAY...HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR THESE AREAS FROM 2 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT. BURN SCARS AND AREAS WHICH RECEIVED HEAVY RAIN YESTERDAY WILL BE THE MOST PRONE TO FLASH FLOODING. HOWEVER...URBAN AREAS TOO (AS WE SAW IN CANON CITY YESTERDAY) WILL BE SUSCEPTIBLE TO RAPID RUN OFF AND FLASH FLOODING AS WELL. STEEP SLOPES IN THE MOUNTAIN AREAS COULD SEE SOME MUD/ROCK SLIDES UNDER THE HEAVIER THUNDERSTORMS. PRECIPITATION RATES OF AROUND 2 INCHES PER HOUR OR EVEN A LITTLE HIGHER WILL BE POSSIBLE AGAIN WITH THE STRONGER STORMS. AS FOR SEVERE THUNDERSTORM POTENTIAL...LAPS SOUNDINGS AND MODEL SOUNDINGS ARENT SHOWING MUCH CAPE IN THE HAIL GROWTH REGION OF THE STORMS. SO THINK THAT SCENARIO MAY PLAY OUT A LOT LIKE YESTERDAY...WITH LOTS OF PEA TO MARBLE SIZE HAIL AND HEAVY RAIN. COULDNT RULE OUT A COUPLE NICKEL TO NEAR QUARTER SIZED HAIL STONES WITH INITIAL UPDRAFTS AS THEY TAP POCKETS OF HIGHER CAPE ALONG THE LOWER EASTERN SLOPES. MODELS DIMINISH PRECIPITATION FAIRLY RAPIDLY AFTER MIDNIGHT...THOUGH COULDNT RULE OUT A STRAY STORM OR TWO. FOR MONDAY...MODELS START TO MOVE THE UPPER TROF ACROSS THE NW U.S TOWARDS THE AREA BY LATE IN THE PERIOD. 70 KT UPPER JET WILL NOSE INTO CENTRAL/SE CO DURING THE AFTN. MODELS DRY OUT SURFACE DEW POINTS ACROSS THE SE PLAINS SOME...AS FRONT LIFTS BACK TO THE NORTH ACROSS NE CO. THUS PRECIP WATERS IN NAM12 COME DOWN TO AROUND 130-150% OF NORMAL. THE DRYING IN THE LOW LEVELS HELPS TO CUT DOWN THE CAPE AND THERE APPEARS TO BE LESS OF A SEVERE THREAT TOMORROW DUE TO THAT. HOWEVER WITH INCREASING WINDS ALOFT...SHEARS WILL BE ON THE INCREASE. WITH FORCING MOVING IN ALOFT...ITS HARD TO DECREASE POPS SUBSTANTIALLY...THOUGH DO THINK THERE WILL BE A MINIMA IN COVERAGE ACROSS THE I-25 CORRIDOR SOUTH OF KCOS TO KTAD. THUNDERSTORMS MAY FIRE ALONG THE CONVERGENCE AXIS DEPICTED BY THE NAM ACROSS THE FAR EASTERN COUNTIES THEN UP ALONG THE OLD BOUNDARY TO THE NORTH. WILL GO WITH SCATTERED POPS FOR THESE AREAS. HEAVY RAIN WILL STILL BE A THREAT WITH STORMS TOMORROW...BUT THINK THIS THREAT WILL BE LESS WIDESPREAD. AT LEAST UNTIL THE SHORTWAVE MOVES IN LATER IN THE PERIOD. SEE DISCUSSION BELOW. -KT .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) LONG TERM CONCERNS REMAIN STRENGTH AND COVERAGE OF CONVECTION ALONG WITH TIMING OF BOUNDARIES MOVING ACROSS THE STATE THROUGH THE PERIOD. MONDAY NIGHT-TUESDAY NIGHT...MODELS CONTINUE TO INDICATE INCREASING NORTHWEST FLOW ACROSS THE REGION MONDAY NIGHT AS A STRONG SHORT WAVE DIVING ACROSS NORTHERN ROCKIES MONDAY AFTERNOON CONTINUES ACROSS NORTHEASTERN COLORADO MONDAY NIGHT AND INTO CENTRAL HIGH PLAINS TUESDAY. MODELS INDICATING A SLIGHT DECREASE IN MID AND UPPER LEVEL MOISTURE ACROSS THE STATE...THOUGH WITH INCREASED UVV ASSOCIATED WITH LEFT QUAD OF JET TRANSLATING ACROSS SOUTH CENTRAL COLORADO MONDAY NIGHT...SHOULD CONTINUE TO SCATTERED THUNDERSTORMS ACROSS THE AREA. MODELS CONTINUE TO DIFFER ON TIMING OF ASSOCIATED COLD FRONT SLIDING ACROSS THE EASTERN PLAINS WITH GFS STILL LOOKING THE MOST REASONABLE AS IT HAS THE FRONT MOVING ACROSS NORTHEASTERN COLORADO LATE MONDAY AFTERNOON...TO THE PALMER DVD MONDAY EVENING AND ACROSS THE REST OF THE SE PLAINS THROUGH LATE MONDAY NIGHT. WITH MOISTURE POOLING ALONG AND BEHIND THE FRONT...ALONG WITH THE MODERATE WESTERLY FLOW ALOFT...THERE REMAINS THE POSSIBILITY OF STRONG TO SEVERE STORMS ACROSS THE PLAINS MONDAY NIGHT...WITH LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. WITH COOL AND MOIST LOW LEVEL UPSLOPE STRENGTHENING THROUGH THE DAY TUESDAY...SHOULD SEE INCREASING STABILITY ACROSS THE EASTERN PLAINS AND HAVE CONTINUED THE TREND OF TAPERING BACK POPS FROM THE I-25 CORRIDOR EASTWARD. HOWEVER...WITH MOISTURE IN PLACE ALONG WITH STRONG SOLAR HEATING ACROSS THE HIGHER TERRAIN...ISOLATED TO SCATTERED POPS TO REMAIN ACROSS THE MTS AND HIGH VALLEYS WITH BEST COVERAGE EXPECTED ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS. WEDNESDAY-THURSDAY...MODERATE NORTHWEST FLOW ALOFT PROGGED TO CONTINUE ACROSS THE REGION WEDNESDAY WITH ANOTHER STRONG SHORT WAVE AND ASSOCIATED FRONT PROGGED TO DIVE ACROSS THE NORTHERN ROCKIES THROUGH THE HIGH PLAINS WEDNESDAY EVENING. WITH MODERATE WESTERLY FLOW CONTINUING ALOFT ALONG WITH LOW LEVEL MOISTURE REMAINING IN PLACE...SHOULD SEE AN INCREASED THREAT OF STRONG TO SEVERE STORMS ACROSS THE PLAINS ON WEDNESDAY WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. FRONT CONTINUES ACROSS THE EASTERN PLAINS WEDNESDAY NIGHT WITH MOIST UPSLOPE FLOW RETURNING ACROSS THE PLAINS THROUGH THE DAY THURSDAY. HAVE KEPT ISOLATED TO SCATTERED POPS ACROSS THE AREA WEDNESDAY AND THURSDAY...WITH BEST POPS ACROSS THE EASTERN MTS AND PLAINS. FRIDAY-SUNDAY...MODELS CONTINUE TO INDICATE A WARMING AND DRYING TREND THROUGH THIS PERIOD AS UPPER RIDGING PUSHES BACK INTO THE DESERT SOUTHWEST AND GREAT BASIN REGION FRIDAY AND INTO WESTERN COLORADO SATURDAY AND SUNDAY. COULD SEE ANOTHER WEAK FRONT MOVING ACROSS THE EASTERN PLAINS FRIDAY AS THE ECMWF KEEPS THE STATE ON THE WESTERN PERIPHERY OF STRONGER FLOW ALOFT THROUGH SATURDAY...THOUGH WILL CONTINUE TO TREND TOWARD THE WARMER AND DRIER GFS. -MW && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE AREA TODAY WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE EASTERN MOUNTAINS. MVFR TO LOCAL IFR CIGS ALONG WITH HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THUNDERSTORMS. HOWEVER A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL TO NEAR 1 INCH IN DIAMETER ALONG WITH LOCALIZED ERRATIC GUSTY WINDS UP TO 50 MPH. VFR CIGS EXPECTED OVERNIGHT FOR MOST AREAS...THOUGH COULD SEE SOME PATCHY IFR STRATUS/FOG ACROSS PORTIONS OF THE SE PLAINS. MODELS DEPICT LIGHT NORTHWEST SFC WINDS SPREADING IN LATER TONIGHT WHICH IS ANTICIPATED TO PROVIDE ENOUGH DRAINAGE TO PREVENT PERSISTENT IFR STRATUS FROM DEVELOPING AT KCOS. KPUB HAS A SLIGHTLY BETTER POTENTIAL THOUGH ITS STILL QUITE UNCERTAIN HOW PERSISTENT THIS MAY BE AND DEPENDENT ON HOW MUCH RAINFALL OCCURS TONIGHT. WILL THROW IN A SCT015 LAYER AT KPUB AFTER 12Z UNTIL THESE DETAILS BECOME MORE CERTAIN. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ072>088-094. && 31/23
Hazardous weather outlook, Jul 26, 11:01 AM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT SUN JUL 26 2009 COZ058>089-093>099-271715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING ACROSS THE EASTERN MOUNTAINS AND ADJACENT I-25 CORRIDOR AS WELL AS NORTHERN SLOPES OF THE RATON RIDGE THIS AFTERNOON THROUGH THIS EVENING. SOILS THAT ARE ALREADY SATURATED FROM THE HEAVY RAINFALL YESTERDAY WILL BE MOST PRONE TO FLASH FLOODING...AS WELL AS URBAN AREAS AND BURN SCARS WHERE HEAVY RAIN CAN CAUSE QUICK RUNOFF. THE AREA WITH THE GREATEST RISK FOR FLASH FLOODING WILL BE MAINLY ALONG AND WEST OF INTERSTATE 25. SOME OF THESE STORMS COULD ALSO BECOME STRONG TO POSSIBLY SEVERE LATER THIS AFTERNOON AND EVENING...WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WEATHER PATTERN FROM MONDAY THROUGH ABOUT THURSDAY IS EXPECTED TO BE QUITE ACTIVE AS NUMEROUS DISTURBANCES ALOFT INTERACT WITH AN LOW LEVEL UNSTABLE ATMOSPHERE. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL BE POSSIBLE FROM LATE MONDAY AFTERNOON INTO EARLY TUESDAY MORNING ACROSS THE EASTERN PLAINS OF COLORADO. IN ADDITION TO THE SEVERE WEATHER THREAT...SOME OF THESE STORMS WILL BE CAPABLE OF HEAVY RAIN WHICH MAY CAUSE FLASH FLOODING. FOR TUESDAY...COMPUTER SIMULATIONS ARE INDICATING IT MAY BE TO STABLE ON THE PLAINS FOR THUNDERSTORMS ON THIS DAY...HOWEVER...THEY INDICATE THAT SEVERE STORMS ALONG WITH HEAVY RAIN MAY BE POSSIBLE IN THE MOUNTAINS AND MOUNTAIN VALLEYS. THIS INCLUDES ALL OF TELLER COUNTY AND THE HIGHER ELEVATIONS OF EL PASO COUNTY. IT ALSO INCLUDES THE EAST FACING SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE WET MOUNTAIN VALLEYS. IF THE LOW LEVELS OF THE ATMOSPHERE ON THE PLAINS DOES BECOME UNSTABLE ON TUESDAY...THEN SEVERE WEATHER WILL BE POSSIBLE ON THE PLAINS TUESDAY AFTERNOON AND EVENING. ON WEDNESDAY...ANOTHER DISTURBANCE WILL MOVE ACROSS THE STATE...AND IT IS ANTICIPATED THAT THE ATMOSPHERE OVER THE PLAINS WILL BE QUITE UNSTABLE. LIKEWISE...SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN WILL BE POSSIBLE. ALTHOUGH THUNDERSTORMS ARE EXPECTED THROUGH THE REST OF THE PERIOD...THE THREAT OF SEVERE WEATHER WILL DECREASE AS TEMPERATURES ALOFT INCREASE REDUCING THE DEEP LAYER INSTABILITY OVER THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 11 AM MDT. 31/23
In the hours before
Local storm report, Jul 26, 10:15 AM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1015 AM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD LA VETA PASS 37.61N 105.19W
07/25/2009 HUERFANO CO TRAINED SPOTTER
HEAVY RAIN PRODUCED MUDSLIDES ALONG AND NEAR THE WEST
SIDE OF LA VETA PASS ON US HIGHWAY 160...CLOSED HIGHWAY.
&&
MNSpecial weather statement, Jul 26, 2:41 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT SUN JUL 26 2009 COZ081-084-085-262115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 241 PM MDT SUN JUL 26 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...COLORADO SPRINGS. AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PETERSON AFB. EAST CENTRAL COLORADO SPRINGS. FALCON. SCHRIEVER AFB. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 26, 2:54 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.88N 104.79W
07/26/2009 M0.90 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN 20 MINUTES
0250 PM HEAVY RAIN 5 N PETERSON AFB 38.90N 104.71W
07/26/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
MEASURED IN 20 MINUTES. 1/2 INCH HAIL ALSO MEASURED.
&&
MWANKOWSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:09 PM MDT | Areal Flood Advisory | PUB | Fremont | 2 hr |
| Jul 25, 7:50 PM MDT | River Flood Warning | PUB | Las Animas | 3 hr |
| Jul 25, 7:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 114 min |
| Jul 25, 8:11 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
| Jul 25, 8:36 PM MDT | Flash Flood Warning | PUB | Baca, Las Animas | 6 hr |
| Jul 25, 9:56 PM MDT | Areal Flood Advisory | PUB | Bent, Otero, Prowers | 3 hr |
| Jul 26, 10:39 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 10 hr |
| Jul 26, 2:27 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 2 hr |
| Jul 26, 2:34 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 26, 3:04 PM MDT | Areal Flood Advisory | PUB | Fremont, Teller | 106 min |
| Jul 26, 3:12 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 26, 3:38 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Saguache | 3 hr |
| Jul 26, 4:26 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Jul 26, 4:46 PM MDT | Flash Flood Warning | PUB | Custer, Huerfano, Pueblo | 3 hr |
| Jul 26, 4:59 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 2 hr |
| Jul 26, 5:18 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.